Tennessee, 2011Winter Storm and Winter Weather in Tennessee, January 9 to 10, 2011
January 9 to 10, 2011 · NWS MEG · 20 events in 20 counties and zones
A surface low pressure system developed along the Rio Grande Valley in Texas on Sunday, 1/9/11, and tracked northeastward along the Gulf Coast as a upper level disturbance moved into the Mid-South during the evening hours of 1/9/11. Cold air was already in place across the Mid-South behind a cold front that had moved through two days prior.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low pressure system developed along the Rio Grande Valley in Texas on Sunday, 1/9/11, and tracked northeastward along the Gulf Coast as a upper level disturbance moved into the Mid-South during the evening hours of 1/9/11. Cold air was already in place across the Mid-South behind a cold front that had moved through two days prior. As a result, precipitation associated with the system began in the form of snow mixed with sleet at times Sunday Evening 1/9/11 but quickly changed over to all snow. Most of the snow fell across southern portions of the Mid-South. The snow tapered off during the morning hours of 1/10/11. Snow totals across West Tennessee ranged from a dusting across extreme Northwest Tennessee to around 3 inches from a line near Covington to Jackson. South of this line...widespread snow amounts of 4 to 6 inches were reported including the city of Memphis. Roadways were hazardous due to the snow as a result numerous accidents occurred across the area. At least one injury occurred from the accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 9, 3:24 PM CST, 36 minutes earlier.
Area forecast discussion, Jan 9, 3:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
324 PM CST SUN JAN 9 2011
...MAJOR WINTER STORM NOW UNDERWAY FOR THE MIDSOUTH...
.SHORT TERM...TONIGHT THROUGH TUESDAY.
SHIELD OF SNOW AND SLEET HAS BEEN ADVANCING NORTHWARD A LITTLE
MORE QUICKLY THAN EXPECTED WITH THE LEADING EDGE UP TO TUPELO...
OXFORD AND TUNICA. ONE TO 2 INCHES HAVE ALREADY BEEN REPORTED
ACROSS THE FAR SOUTHERN SECTIONS OF THE AREA. THE INITIAL BAND IS
REPORTED TO BE QUITE HEAVY WITH THE GROUND ALMOST BEING COMPLETELY
COVERED WITHIN 10 MINUTES. THIS BAND WILL CONTINUE SURGING NORTH
LATE THIS AFTERNOON AND EARLY EVENING...SO BUMPED THE START TIME
OF THE WINTER STORM WARNING A COUPLE HOURS.
VERY WELL DEFINED BAROCLINIC LEAF HAS FORMED ACROSS THE LOWER
MISSISSIPPI VALLEY WITH A PRONOUNCED DRY SLOT ACROSS SOUTHEAST
TEXAS. LIGHTNING STRIKES AND HEAVY SNOW HAVE BEEN OBSERVED ACROSS
NORTHEAST TEXAS WITHIN THE DEFORMATION BAND. THE LOW PRESSURE
CENTER AS OF 3 PM WAS LOCATED JUST SOUTH OF THE LOUISIANA COAST.
THE WHOLE SYSTEM WILL CONTINUE TO EVOLVE AS IT PROGRESSES TO THE
NORTHEAST. MODELS TAKE THE FIRST SHORT WAVE...CURRENTLY OVER EAST
TEXAS...EASTWARD AND SHEAR IT OUT LATE TONIGHT. MEANWHILE...
ANOTHER WAVE TO THE WEST WILL CONTINUE PUSHING EAST ACROSS THE
MIDSOUTH LATE. THIS SHOULD PINCH OFF THE DRY SLOT TO THE SOUTH OF
THE AREA...AND THE DEFORMATION BAND LOOKS LIKE IT WILL FORM BEST
JUST SOUTH OF THE I-40 CORRIDOR. GIVEN WHAT HAS BEEN OCCURRING AND
THE DYNAMICS/AMOUNT OF MOISTURE IN PLAY...THERE COULD BE HOURLY
SNOWFALL RATES OF 2 TO 3 INCHES AT TIMES AND UP TO 4 INCHES PER
HOUR IF THUNDERSTORMS CAN FORM WITHIN THE DEFORMATION BAND.
MODELS HAVE TRENDED SLIGHTLY WARMER IN THE MID LEVELS OVER PORTIONS
OF NORTHEAST MISSISSIPPI...MAINLY SOUTH OF OXFORD AND TUPELO...SO
THE RISK OF SLEET SEEMS TO BE INCREASING A BIT FOR THE NIGHT IN
THOSE AREAS. KEPT THE CHANCE OF SLEET GOING THROUGH 09Z DOWN THERE
BEFORE FINALLY TRANSITIONING TO ALL SNOW. ELSEWHERE IT SHOULD JUST
BE SNOW.
A SUBJECTIVE SNOW RATIO FORECAST OF ROUGHLY 8:1 IN THE SLEET/SNOW
AREAS AND 10 TO 13:1 IN THE HEAVY SNOW AREAS WERE THE LARGEST
SNOWFLAKES ARE LIKELY TO BE FOUND WAS USED. SHIFTED THE AXIS OF
HEAVIEST SNOW NORTHWESTWARD TO A LINE ROUGHLY FROM CLARKSDALE AND
TUNICA TO HOLLY SPRINGS AND BOONEVILLE WHERE WIDESPREAD 7 OR 8
INCHES ARE LIKELY WITH SOME AMOUNTS POSSIBLY APPROACHING 10 INCHES
IF THE CONVECTION PANS OUT. THE SNOW GRADUALLY TAPERS OFF TO THE
NORTHWEST WITH MEMPHIS LIKELY RECEIVING AT LEAST 5 INCHES...JACKSON
4.5 INCHES...AND JONESBORO 2.5 INCHES. SOUTHEAST OF THE HEAVY SNOW
SWATH WHERE THE SLEET WILL MIX IN...GENERALLY 5 OR 6 INCHES ARE
EXPECTED.
THE SNOW WILL TAPER OFF LATE TONIGHT AND AREAS OF SNOW/FREEZING
DRIZZLE ARE LIKELY TO REMAIN IN PLACE THROUGH MONDAY NIGHT. AN
ADDITIONAL DISTURBANCE PUSHING INTO THE OHIO VALLEY SHOULD SPREAD
SOME LIGHT SNOW TO THE NORTHERN COUNTIES LATE MONDAY NIGHT AND
TUESDAY MORNING. A WINTER WEATHER ADVISORY WILL PROBABLY BE NEEDED
FOR MUCH OF THE AREA AFTER THE CURRENT HEADLINES EXPIRE WITH THE
FREEZING DRIZZLE AND AREAS OF SNOW CONTINUING.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY.
HIGH PRESSURE BUILDS INTO THE AREA FOR MIDWEEK...BRINGING VERY
COLD AIR SOUTHWARD. THE PRESENCE OF SNOW COVER WILL HALT ANY
SIGNIFICANT WARMING DURING THE DAYTIME...ESPECIALLY AS THE CENTER
OF THE HIGH PUSHES OVERHEAD. SHOULD BE VERY COLD WEDNESDAY NIGHT
AND THURSDAY NIGHT WITH SINGLE DIGITS OR COLDER IN MANY PLACES.
SOME LOCATIONS NEAR THE TENNESSEE RIVER WILL PROBABLY FALL BELOW
ZERO AT SOME POINT.
THE HIGH WILL PUSH EAST FOR LATE WEEK...BUT MODELS BEGIN TO DIFFER
FOR NEXT WEEKEND AS A RELATIVELY FAST FLOW ESTABLISHES ITSELF. DUE
TO THE VARYING MODEL SOLUTIONS...I MAINTAINED THE COURSE FOR THE
MOST PART AND KEPT TEMPERATURES COLDER THAN THEY OTHERWISE WOULD BE
DUE TO THE SNOW COVER.
BORGHOFF
&&
.AVIATION...
18Z TAFS
DEEP UPPER LEVEL LOW WAS LIFTING THROUGH EAST TX AT 18Z...
SPREADING EXTENSIVE MID/HIGH CLOUDS OVER THE MIDSOUTH. MORNING
12Z SOUNDINGS INDICATED A DRY LAYER BELOW FL070. THIS LAYER WILL
GRADUALLY SATURATE FROM SOUTH TO NORTH AFTER 00Z...FOLLOWING THE
PASSAGE OF AN ELEVATED WARM FRONT. EXPECT A CORRESPONDING DECREASE
IN CIGS AND SNOW CHANCES AT THE MIDSOUTH TERMINALS. OF PARTICULAR
CONCERN IS THE POTENTIAL FOR SLEET TO MIX IN WITH THE SNOW AT
KMEM...KMKL AND PARTICULARLY KTUP. HAVE ATTEMPTED TO PINPOINT
TIMES WITH ATMOSPHERIC CONDITIONS WILL BE MOST FAVORABLE FOR SLEET
AT EACH SITE IN THE 18Z TAF PACKAGE.
SLEET POTENTIAL BEGINS TO FALL OFF AFTER 03Z...WITH MODERATE SNOW
LIKELY SOUTH OF A KMEM TO KMKL LINE INTO THE EARLY OVERNIGHT.
LOCAL BANDS OF HEAVY SNOW WILL BE POSSIBLE OVER NORTH MS AND
SOUTHWEST TN TOWARD 06Z AND SEVERAL HOURS THEREAFTER. CANNOT RULE
OUT SOME SLEET MIXING IN BRIEFLY IN ANY LATE EVENING/EARLY
OVERNIGHT CONVECTIVE SNOW BANDS. HAVE LEFT OUT OF THE TAFS FOR
NOW GIVEN THE DIFFICULTY IN PINNING DOWN TIMING AND LOCATION OF
TRANSITORY CONVECTIVE BANDS THIS FAR OUT.
UPPER LEVEL SYSTEM WILL PULL OUT BY 12Z... LEAVING SHALLOW SUPERCOOLED
MOISTURE TRAPPED IN THE LOW LEVEL ARCTIC INVERSION. ALONG WITH FLURRIES...
WILL LIKELY SEE AT LEAST SOME PATCHY LIGHT FREEZING DRIZZLE AFTER 12Z.
PWB
.AVIATION...
20Z TAF UPDATE
KNQA RADAR AND SPOTTER REPORTS OVER NORTHWEST MS INDICATED MODERATE
TO HEAVY SNOW MIXED WITH SLEET. THIS PRECIP WAS GRADUALLY WORKING
ITS WAY NORTH...ENCOUNTERING DRIER AIR TO THE NORTH. NONETHELESS...
IT WAS A LITTLE AHEAD OF SCHEDULE AND WE SHOULD SEE LEVELS BELOW
FL070 OR SO MOISTEN UP WITH THE SN/PL WORKING ITS WAY INTO KMEM BY
2130Z...WITH SLEET FOLLOWING SHORTLY THEREAFTER. TAF UPDATE RECENTLY
SENT. MEMPHIS AIRPORT WEATHER WARNING WILL LIKELY BE REQUIRED.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 26 32 28 31 / 100 40 50 20
MKL 26 31 28 32 / 100 50 60 30
JBR 25 31 27 32 / 100 30 60 20
TUP 29 32 29 33 / 100 50 20 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR CLAY-CRAIGHEAD-
GREENE-LAWRENCE-RANDOLPH.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR LEE AR-PHILLIPS.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CRITTENDEN-CROSS-
POINSETT-ST. FRANCIS.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR MISSISSIPPI.
MO...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR DUNKLIN-
PEMISCOT.
MS...WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CALHOUN-CHICKASAW-
COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PANOLA-PONTOTOC-
QUITMAN-TALLAHATCHIE-TATE-TUNICA-UNION-YALOBUSHA.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.
TN...WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR DYER-HENRY-
LAKE-OBION-WEAKLEY.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CHESTER-FAYETTE-
HARDEMAN-HARDIN-MCNAIRY-SHELBY-TIPTON.
WINTER STORM WARNING UNTIL 6 AM CST MONDAY FOR CARROLL-CROCKETT-
DECATUR-GIBSON-HAYWOOD-HENDERSON-LAUDERDALE-MADISON.
&&Hazardous weather outlook, Jan 9, 3:26 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
326 PM CST SUN JAN 9 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
326 PM CST SUN JAN 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
A WINTER STORM WARNING IS IN EFFECT ROUGHLY ALONG AND SOUTH OF A
HARRISBURG ARKANSAS...TO A HUNTINGDON TENNESSEE LINE. A WINTER
WEATHER ADVISORY IS IN EFFECT FOR AREAS NORTH OF THIS LINE TO THE
MISSOURI AND KENTUCKY BORDERS. CONSULT THE LATEST WINTER STORM
WARNING AND ADVISORY PRODUCTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AREAS OF LIGHT SNOW OR FREEZING DRIZZLE WILL CONTINUE THROUGHOUT
THE DAY ON MONDAY.
ANOTHER WEATHER SYSTEM WILL TRACK FROM MISSOURI INTO THE OHIO
VALLEY MONDAY NIGHT AND TUESDAY MORNING. THIS SYSTEM MAY BRING
ADDITIONAL SNOW ACCUMULATIONS AROUND 1 INCH POSSIBLE ALONG AND
NORTH OF A WALNUT RIDGE ARKANSAS TO PARIS TENNESSEE LINE. LIGHT
FREEZING DRIZZLE WILL ALSO BE POSSIBLE MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...EMERGENCY MANAGEMENT...LAW ENFORCEMENT...AND
TELEVISION METEOROLOGISTS ARE ENCOURAGED TO REPORT ANY SNOW OR ICE
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS.
BORGHOFF
In the hours before
Local storm report, Jan 9, 2:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW CLARKSDALE 34.20N 90.58W
01/09/2011 E1.0 INCH COAHOMA MS LAW ENFORCEMENT
SNOW AND SLEET MIX.
&&
BORGHOFFLocal storm report, Jan 9, 2:56 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
256 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW CLARKSDALE 34.20N 90.58W
01/09/2011 E1.0 INCH COAHOMA MS LAW ENFORCEMENT
SNOW AND SLEET MIX.
0243 PM SNOW ALGOMA 34.18N 89.04W
01/09/2011 E0.5 INCH PONTOTOC MS PUBLIC
SNOWING FOR 5 MINUTES, GROUND COVERED.
0243 PM SNOW TULA 34.23N 89.37W
01/09/2011 E0.5 INCH LAFAYETTE MS TRAINED SPOTTER
SNOWING FOR 10 MINUTES, GROUND AND ROADS ARE GETTING
COVERED.
&&
CDGLocal storm report, Jan 9, 3:03 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CST SUN JAN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW CLARKSDALE 34.20N 90.58W
01/09/2011 E1.0 INCH COAHOMA MS LAW ENFORCEMENT
SNOW AND SLEET MIX.
0243 PM SNOW ALGOMA 34.18N 89.04W
01/09/2011 E0.5 INCH PONTOTOC MS PUBLIC
SNOWING FOR 5 MINUTES, GROUND COVERED.
0243 PM SNOW TULA 34.23N 89.37W
01/09/2011 E0.5 INCH LAFAYETTE MS TRAINED SPOTTER
SNOWING FOR 10 MINUTES, GROUND AND ROADS ARE GETTING
COVERED.
0301 PM SNOW AMORY 33.99N 88.48W
01/09/2011 E0.0 INCH MONROE MS EMERGENCY MNGR
SNOW STICKING TO BRIDGES AND OVERPASSES.
0302 PM SNOW CLARKSDALE 34.20N 90.58W
01/09/2011 E1.0 INCH COAHOMA MS TRAINED SPOTTER
1 INCH SNOW/SLEET MIX ON THE GROUND.
&&
CDGWinter Storm, Shelby
- When
- January 9, 4:00 PM CST to January 10, 2:00 AM CST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Three to five inches of snow fell across Shelby County.
Winter Storm, Fayette
- When
- January 9, 4:00 PM CST to January 10, 2:00 AM CST
- Where
- Fayette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.197, -89.414 (the zone’s center; the record gives no point)
Four to five inches of snow fell across Fayette County.
Winter Storm, Hardeman
- When
- January 9, 4:00 PM CST to January 10, 4:00 AM CST
- Where
- Hardeman forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.207, -88.993 (the zone’s center; the record gives no point)
Four to eight inches of snow fell across Hardeman County.
Winter Storm, McNairy
- When
- January 9, 4:00 PM CST to January 10, 4:00 AM CST
- Where
- McNairy forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.175, -88.564 (the zone’s center; the record gives no point)
Four to eight inches of snow fell across McNairy County.
Winter Storm, Hardin
- When
- January 9, 4:00 PM CST to January 10, 6:00 AM CST
- Where
- Hardin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.199, -88.184 (the zone’s center; the record gives no point)
Five to six inches of snow fell across Hardin County.
Winter Storm, Decatur
- When
- January 9, 6:00 PM CST to January 10, 6:00 AM CST
- Where
- Decatur forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
Three to six inches of snow fell across Decatur County.
Winter Storm, Henderson
- When
- January 9, 6:00 PM CST to January 10, 6:00 AM CST
- Where
- Henderson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Three inches of snow fell across Henderson County.
Winter Storm, Chester
- When
- January 9, 6:00 PM CST to January 10, 4:00 AM CST
- Where
- Chester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.422, -88.613 (the zone’s center; the record gives no point)
Three to four inches of snow fell across Chester County.
Winter Storm, Madison
- When
- January 9, 6:00 PM CST to January 10, 4:00 AM CST
- Where
- Madison forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
Three to four inches of snow fell across Madison County.
Winter Storm, Tipton
- When
- January 9, 6:00 PM CST to January 10, 2:00 AM CST
- Where
- Tipton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.497, -89.759 (the zone’s center; the record gives no point)
Two to four inches of snow fell across Tipton County.
Winter Storm, Haywood
- When
- January 9, 6:00 PM CST to January 10, 2:00 AM CST
- Where
- Haywood forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
Two to three inches of snow fell across Haywood County.
Winter Weather, Lauderdale
- When
- January 9, 8:00 PM CST to January 10, 2:00 AM CST
- Where
- Lauderdale forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.761, -89.631 (the zone’s center; the record gives no point)
One to two inches of snow fell across Lauderdale County.
Winter Weather, Crockett
- When
- January 9, 8:00 PM CST to January 10, 2:00 AM CST
- Where
- Crockett forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.814, -89.139 (the zone’s center; the record gives no point)
One to two inches of snow fell across Crockett County.
Winter Weather, Gibson
- When
- January 9, 8:00 PM CST to January 10, 4:00 AM CST
- Where
- Gibson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.997, -88.933 (the zone’s center; the record gives no point)
One inch of snow fell across Gibson County.
Winter Weather, Carroll
- When
- January 9, 8:00 PM CST to January 10, 6:00 AM CST
- Where
- Carroll forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
One to two inches of snow fell across Carroll County.
Winter Weather, Henry
- When
- January 9, 8:00 PM CST to January 10, 6:00 AM CST
- Where
- Henry forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Trained Spotter
- Coordinates
- 36.332, -88.301 (the zone’s center; the record gives no point)
One inch of snow fell across Henry County.
Winter Weather, Weakley
- When
- January 9, 8:00 PM CST to January 10, 4:00 AM CST
- Where
- Weakley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.298, -88.718 (the zone’s center; the record gives no point)
One inch of snow fell across Weakley County.
Winter Weather, Obion
- When
- January 9, 8:00 PM CST to January 10, 2:00 AM CST
- Where
- Obion forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
One inch of snow fell across Obion County.
Winter Weather, Lake
- When
- January 9, 8:00 PM CST to January 10, 2:00 AM CST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.335, -89.493 (the zone’s center; the record gives no point)
One inch of snow fell across Lake County.
Winter Weather, Dyer
- When
- January 9, 8:00 PM CST to January 10, 2:00 AM CST
- Where
- Dyer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.059, -89.414 (the zone’s center; the record gives no point)
One inch of snow fell across Dyer County.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Alabama, January 9 to 10, 20112 deaths · 9 injured · 39 events
- Winter Storm and Winter Weather in Kansas, January 9 to 10, 20111 death · 14 injured · $767,000 · 9 events
- Winter Storm in Louisiana, January 9, 20112 deaths · 2 injured · 8 events
- Ice Storm and Winter Storm in Georgia, January 9 to 14, 20111 death · 6 injured · $55,000 · 92 events
- Heavy Snow in Texas, January 9, 20111 death · $970,000 · 8 events
- Winter Storm and Winter Weather in Nebraska, January 9 to 12, 20111 death · 4 injured · 43 events
- Tornadoes and Hail in Texas, January 9, 2011$8.7 million · EF1 · 21 events
- Heavy Snow and Winter Weather in South Dakota, January 9 to 10, 20111 death · 24 events
- Winter Storm in Mississippi, January 9 to 10, 20111 death · 22 events
- Ice Storm and Heavy Snow in Mississippi, January 9, 2011$1.5 million · 46 events
- Heavy Snow in Arkansas, January 9, 2011$190,000 · 2 events
- Ice Storm and Winter Weather in Louisiana, January 9, 2011$120,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 279080, 279081, 279082, 279083, 279085, 279088, 279089, 279090, 279095, 279097, 279099, 279100, 279101, 279102, 279104, 279107, 279108, 279109, 279110, 279111.